MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM/6.5MM STEPPED DRILL BIT LARGE QC/485MM

SYNTHES GMBH 4.5MM/6.5MM STEPPED DRILL BIT LARGE QC/485MM
Catalog Number 03.010.078
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of the stepped drill bit for hip screws broke off intraoperatively during use for recon screws.The event occurred with a new consignment set, and an alternative drill bit was used to complete the procedure.There was no impact or consequence to the patient, no delay in surgery, and the procedure was successfully completed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1 h3, h6: photo investigation the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that reamer ø4.5/6.5 l484 f/hip screws lfn had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the reamer ø4.5/6.5 l484 f/hip screws lfn would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part: 03.010.078, lot: f-15268, manufacturing site: werk selzach, supplier: (b)(4), release to warehouse date:12 dec 2013, expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformance's were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received: 1.Were there fragments generated? -no fragments generated.2.Was the tip found? no.3.Was the tip in the bone? no.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM/6.5MM STEPPED DRILL BIT LARGE QC/485MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key24472272
Report Number8030965-2026-02021
Device Sequence Number10308521
Product Code HTW
UDI-Device Identifier07611819765702
UDI-Public(01)07611819765702(10)F-15268
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.078
Device Lot NumberF-15268
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/14/2026
Supplement Date Received by Manufacturer02/23/2026
03/13/2026
05/07/2026
05/18/2026
06/03/2026
06/09/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/06/2026
03/19/2026
05/13/2026
05/25/2026
06/04/2026
06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown